MAUDE Adverse Event Report: STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE, PRODUCT CODE: GDW

STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE, PRODUCT CODE: GDW
Model Number SGS23R
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the load on the firing system the device paused firing and instructed the user to manually bailout as the design is intended to work.Based on the complaint description, the surgeon did not follow sequence of manual bailout directions, as noted in the titan stapler ifu, l0015.The knife shall be returned to the start position prior to opening the jaws.In this case, the jaws were opened first and damage to the closure system was reported by the user.This likely occurred due to excessive load being applied to the closure system.The complaint device was scrapped after the procedure.Therefore, the investigation was based only on the complaint description, communication with user, and associated spu data provided.The root cause was attributed to excessive force/rotations being applied by the user to the closure system while attempting to manually open the jaws of the device using the bailout key, resulting in the device being stuck in the open position.".
 
Event or Problem Description
A laparoscopic sleeve procedure was being completed on a patient with an unusually thick stomach.According to the surgeon, the surgeon had trouble closing the jaws of the device on the stomach.Upon firing, he received "high load detected".The surgeon then proceeded to manually fire device and encountered 1 more "high load detected" at 50% complete.The "bail out" audio prompt was heard, and the surgeon proceeded to manually bail out the device.Surgeon used the bail out chuck key on top gear first mistakenly and broke top gear and then he proceeded to reset knife blade.According to the surgeon, after the titan sgs device was opened, the surgeon could not close the device.As a result, the surgeon had to increase skin incision and remove device and trocar all at once.A lexington medical stapler was used to finish the sleeve with x5 reloads (60mm).Surgery was completed and an extra stitch in fascia due to the trocar site incision increase.No additional patient consequence or issue reported.

Brand Name
TITAN SGS
Common Device Name
SURGICAL STAPLER WITH STAPLE, IMPLANTABLE, PRODUCT CODE: GDW
Manufacturer (Section D)
STANDARD BARIATRICS
4362 glendale milford road
cincinnati OH 45242
Manufacturer Contact
michelle schnell
4362 glendale milford road
cincinnati, OH 45242
5136207751
MDR Report Key15544722
Report Number3012481535-2022-00007
Device Sequence Number5685106
Product Code GDW
UDI-Device Identifier00851677007089
UDI-Public(01)00851677007089(17)230504(11)220504(10)125-22
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K210278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/04/2023
Device Model NumberSGS23R
Device Catalogue NumberSGS23R
Device Lot Number125-22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Initial Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown